Alert archive / Minnesota / Wind Advisories in 2016
Wind Advisory 1, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Jul 10, 2016, 3:28 AM CDT for Aitkin County, Cass County, Crow Wing County, Minnesota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 3:28 AM CDT (08:28 UTC)
- Expired
- Jul 10, 2016, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN
The radar
The Duluth radar (KDLH), 133 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
399 WWUS73 KDLH 100828 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 328 AM CDT SUN JUL 10 2016 ...STRONG WINDS EXPECTED FOR A 1 TO 3 HOUR PERIOD THIS MORNING... .STRONG WINDS WILL OCCUR EARLY THIS MORNING JUST AS THE AREA OF RAIN DIMINISHES. THE WIND IS EXPECTED TO LAST FOR A 1 TO POSSIBLY 3 HOUR PERIOD WITH GUSTS OF 45 TO 55 MPH. MNZ025-033>036-101200- /O.NEW.KDLH.WI.Y.0001.160710T0828Z-160710T1200Z/ NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 328 AM CDT SUN JUL 10 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * LOCATION...CASS...CROW WING...AND AITKIN COUNTIES. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH EXPECTED FOR A 1 TO 2 HOUR PERIOD THIS MORNING. * TIMING...THESE WINDS WILL OCCUR FOR A 1 TO 2 HOUR PERIOD AND WILL DEVELOP JUST AS THE MAIN AREA OF RAIN DIMINISHES. STRONG WINDS WERE ALREADY OCCURRING IN HILL CITY AND LONGVILLE AND WILL IMPACT PINE RIVER...OUTING AND LEADER SHORTLY...THEN PROGRESS EAST OVER THE NEXT FEW HOURS. * IMPACTS...THESE WINDS WILL KNOCK DOWN BRANCHES AND WEAK OR DAMAGED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MELDE
3 follow-up statements
525 WWUS73 KDLH 100925 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 425 AM CDT SUN JUL 10 2016 ...STRONG WINDS EXPECTED FOR A 1 TO 3 HOUR PERIOD THIS MORNING... .STRONG WINDS WILL OCCUR EARLY THIS MORNING JUST AS THE AREA OF RAIN DIMINISHES. THE WIND IS EXPECTED TO LAST FOR A 1 TO POSSIBLY 3 HOUR PERIOD WITH GUSTS OF 45 TO 55 MPH. MNZ025-033>036-101200- /O.CON.KDLH.WI.Y.0001.000000T0000Z-160710T1200Z/ NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 425 AM CDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...CASS...CROW WING...AND AITKIN COUNTIES. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH EXPECTED FOR A 1 TO 2 HOUR PERIOD THIS MORNING. * TIMING...THESE WINDS WILL OCCUR FOR A 1 TO 2 HOUR PERIOD AND WILL DEVELOP JUST AS THE MAIN AREA OF RAIN DIMINISHES. STRONG WINDS WERE LIKELY OCCURING FROM PINE RIVER TO EMILY TO SWATAR AS OF 420 AM...WITH THEM MOVING SOUTH AND EAST YET THIS MORNING. * IMPACTS...THESE WINDS WILL KNOCK DOWN BRANCHES AND WEAK OR DAMAGED TREES AND MAY TAKE DOWN POWER LINES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
557 WWUS73 KDLH 100931 CCA NPWDLH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 431 AM CDT SUN JUL 10 2016 ...STRONG WINDS EXPECTED FOR A 1 TO 3 HOUR PERIOD THIS MORNING... .STRONG WINDS WILL OCCUR EARLY THIS MORNING JUST AS THE AREA OF RAIN DIMINISHES. THE WIND IS EXPECTED TO LAST FOR A 1 TO POSSIBLY 3 HOUR PERIOD WITH GUSTS OF 45 TO 55 MPH. MNZ025-033>036-101200- /O.COR.KDLH.WI.Y.0001.000000T0000Z-160710T1200Z/ NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 431 AM CDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...CASS...CROW WING...AND AITKIN COUNTIES. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH EXPECTED FOR A 1 TO 2 HOUR PERIOD THIS MORNING. * TIMING...THESE WINDS WILL OCCUR FOR A 1 TO 2 HOUR PERIOD AND WILL DEVELOP JUST AS THE MAIN AREA OF RAIN DIMINISHES. STRONG WINDS WERE LIKELY OCCURRING FROM PINE RIVER...TO EMILY...TO SWATARA AS OF 420 AM...AND WILL MOVE SOUTH AND EAST EARLY THIS MORNING. * IMPACTS...THESE WINDS WILL BREAK BRANCHES AND TOPPLE WEAK OR DAMAGED TREES...AND MAY TAKE DOWN POWER LINES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS TO 55 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
524 WWUS73 KDLH 101154 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 654 AM CDT SUN JUL 10 2016 MNZ025-033>036-101300- /O.EXP.KDLH.WI.Y.0001.000000T0000Z-160710T1200Z/ NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 654 AM CDT SUN JUL 10 2016 ...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... OBSERVATIONS AND REPORTS FROM AREA LAW ENFORCEMENT SUGGEST THE STRONG WINDS HAVE DIMINISHED SOME. HOWEVER...SUSTAINED WINDS FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL REMAIN POSSIBLE ACROSS PORTIONS OF CROW WING AND AITKIN COUNTIES THROUGH ABOUT 9 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Jul 10, 12:28 AM CDT, 3 hours earlier.
Area forecast discussion, Jul 10, 12:28 AM CDT, 3 hours before
Area Forecast Discussion National Weather Service Duluth MN 1228 AM CDT SUN JUL 10 2016 .UPDATE... Issued at 812 PM CDT Sat Jul 9 2016 Rather impressive severe thunderstorms continue at mid evening across eastern N Dakota along the northeast periphery of robust instability axis. The current activity will likely take its sweet time propagating eastward too rapidly, as it will likely turn a bit more to the south from its current movement along the MUCAPE gradient extending across western MN. This could result in a brush by of the Brainerd Lakes region after midnight. However, better chances for precip should materialize overnight as the nocturnal low level jet matures well after midnight and veers to a more SW direction, resulting in a low level warm/moist advection increase across northeast MN. This should result in additional eastward development of showers/TStorms beginning 4-7 AM CDT time frame. We have made several adjustments to the forecast to try and fine tune timing and PoPs late tonight. Otherwise, except for the standard minor tweaks to various elements, the forecast is generally on track this evening. && .SHORT TERM...(This evening through Sunday) Issued at 325 PM CDT Sat Jul 9 2016 Main concern for the short term are chances for showers and thunderstorms late tonight through Monday night. Current surface analysis indicates a cu field across most of the forecast region this afternoon. There are some TCU along the northshore but there are not any radar returns. There is an area of rain showers along the ND/MN/SD border slowly moving east. Models are coming together for the solution for the next 24 hours. Showers and thunderstorms that are currently developing across central ND will move east tonight arriving in the CWA western counties by 06z. They will spread east and will reach DLH by 12z. SPC has NE MN in a slight risk with the rest of the area in a marginal risk with the warm front in the vicinity and good instability across the area Sunday through Sunday night. PWATs will climb into the 1.5 to 1.8 range on Sunday with low level winds increase to 30 to 35 knots. The precipitation will end in the west in the morning hours and across the Twin Ports by midday. The models then move a warm front to just south of Lake Superior by 18z. Another round of showers and thunderstorms may develop with MUCAPE of 1000-2000 J/KG and dewpoints in the middle 60s to lower 70s Sunday afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 325 PM CDT Sat Jul 9 2016 Unsettled to start off the extended period with a warm front lifting northeastward into northern MN overnight Sunday into Monday. The low associated with the front will move northeastward from the central plains into the northern plains. The warm frontal forcing will combine with a strong low level jet, MLCAPE values on the order of 1000 to 2500 J/kg and 30 to 50 kts of 0-6 km bulk shear. So, severe thunderstorms will be possible over northeast MN as highlighted in the latest Day 2 SPC outlook. The area will continue to see the strong low move across the northern plains into southern Manitoba, while the cold front associated with this system slides eastward through MN during the day. Still expecting thunderstorms to be around early in the day that may be strong to severe. Unsure how the morning activity will influence thunderstorm development later on Monday/Monday evening, but the Northland will be within the warm sector. If skies clear, will see destabilization during the afternoon. This will combine with forcing from the incoming cold front and dew points increasing to the upper 60s/low 70s. So, expecting thunderstorm development and storms may be strong to severe as highlighted in the latest Day 3 SPC outlook. Think that the best chance of strongest storms will come Monday evening/early on Tuesday as shear lines up with the instability. Tuesday and Wednesday will feature an upper low moving across Ontario into Hudson Bay. This will bring scattered showers and storms to northern areas on Tuesday and much of the Northland on Wednesday. May see a brief break in the active pattern on Thursday as high pressure builds in. Will see more chances for showers and storms for Friday and heading into the weekend as disturbances quickly skirt through due to the nearly zonal flow aloft. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1228 AM CDT Sun Jul 10 2016 Large MCS has developed within strong low level warm/moist advection regime across west central MN, and will continue to move southeastward overnight. The northeastern most part of this MCS will traverse the TAF sites for the first 6-9 hours of this cycle, bringing prevailing thunder to KBRD, and at least chances for thunder at all remaining TAF sites except for KINL. Easterly winds at KDLH are likely to result in stratus/fog and MVFR conditions for several to many hours overnight and Sunday morning. After a brief respite in the TStorm activity midday into late afternoon, additional isolated to scattered thunderstorms are expected to redevelop. A strong S/SW low level jet will also develop the last 6 hours of this TAF cycle with the approaching strong upper level trof and surface low, so we have introduced low level wind shear at all TAF sites during this time period. && .PRELIMINARY POINT TEMPS/POPS... DLH 66 84 66 83 / 40 30 70 10 INL 68 86 64 82 / 60 40 60 20 BRD 70 87 65 83 / 40 20 70 10 HYR 69 87 70 85 / 40 20 60 20 ASX 67 86 69 86 / 40 30 60 20 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && AVIATION...JJM
Hazardous weather outlook, Jul 9, 3:38 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 338 PM CDT SAT JUL 9 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-101130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 338 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE ALONG THE HIGHER TERRAIN OF THE NORTH SHORE THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS MUCH OF THE NORTHLAND. A SEVERE STORM IS POSSIBLE LATE TONIGHT...MAINLY FROM THE BRAINERD LAKES REGION NORTH THROUGH INTERNATIONAL FALLS AND POINTS WEST. DAMAGING WIND WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH AT LEAST MID WEEK. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY NIGHT. THE MAIN RISK WITH THE SEVERE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LSZ121-140>148-101130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 338 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MID WEEK. THERE WILL BE A RISK FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY NIGHT. STEWART MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 10, 12:33 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1233 AM CDT SUN JUL 10 2016
MNZ025-033-034-100615-
SOUTH CASS-NORTH CASS-CROW WING-
1233 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASS AND
WESTERN CROW WING COUNTIES...
AT 1233 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR NEVIS TO 7 MILES WEST OF POPLAR TO NEAR WADENA...AND MOVING
EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
POPLAR AROUND 1240 AM CDT.
HACKENSACK AND LEADER AROUND 1250 AM CDT.
BACKUS AROUND 1255 AM CDT.
PINE RIVER AND GULL LAKE AROUND 110 AM CDT.
BRAINERD...BAXTER...CROSSLAKE...NISSWA...PILLAGER...FIFTY LAKES AND
MERRIFIELD AROUND 115 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EAST GULL LAKE...
EDWARD LAKE...PHEASANT LAKE...LENNOX...CHICKAMAW BEACH...SWANBURG...
ESTERDY...BIG PORTAGE LAKE...TEN MILE LAKE AND LOWER MISSION LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4680 9479 4680 9466 4701 9466 4688 9402
4635 9412 4620 9439 4623 9440 4627 9434
4632 9441 4633 9446 4630 9455 4636 9467
4635 9472 4639 9478
TIME...MOT...LOC 0532Z 292DEG 31KT 4695 9477 4656 9484 4641 9509
HUYCKSpecial weather statement, Jul 10, 1:17 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
117 AM CDT SUN JUL 10 2016
MNZ033-034-100645-
SOUTH CASS-CROW WING-
117 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CASS AND
SOUTHWESTERN CROW WING COUNTIES...
AT 117 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTH OF POPLAR TO NEAR MOTLEY TO NEAR EAGLE BEND...AND
MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LEADER AROUND 135 AM CDT.
PILLAGER AROUND 140 AM CDT.
FORT RIPLEY AND GULL LAKE AROUND 145 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ESTERDY...EAST GULL
LAKE...LENNOX...CROW WING STATE PARK...SYLVAN...CASINO...JENKINS...LAKE
HUBERT AND LAKE SHORE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4680 9478 4663 9423 4616 9427 4616 9437
4623 9440 4627 9434 4632 9441 4633 9446
4630 9455 4633 9462 4636 9467 4635 9472
4638 9474 4639 9478
TIME...MOT...LOC 0616Z 305DEG 19KT 4667 9466 4636 9468 4621 9494
HUYCKSpecial weather statement, Jul 10, 2:42 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
242 AM CDT SUN JUL 10 2016
MNZ033-034-100800-
SOUTH CASS-CROW WING-
242 AM CDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CASS AND
SOUTHWESTERN CROW WING COUNTIES...
AT 242 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES NORTH OF FORT RIPLEY TO NEAR SAINT MATHIAS TO NEAR CAMP
RIPLEY...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SAINT MATHIAS AROUND 245 AM CDT.
BRAINERD...BAXTER...SOUTH LONG LAKE...UPPER SOUTH LONG LAKE AND
MERRIFIELD AROUND 300 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BARROWS...WOODROW...
NORTH LONG LAKE...EAST GULL LAKE...SHEPHARD...ST. MATHIAS...LENNOX...CROW
WING STATE PARK...SYLVAN AND LAKE HUBERT.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4653 9425 4634 9396 4616 9398 4616 9434
4618 9437 4623 9440 4627 9434 4630 9436
4630 9439 4631 9438 4633 9443
TIME...MOT...LOC 0741Z 226DEG 27KT 4626 9437 4619 9427 4605 9429
HUYCKSpecial weather statement, Jul 10, 3:10 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 310 AM CDT SUN JUL 10 2016 MNZ025-033>036-101015- NORTH CASS-SOUTH CASS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN- INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD... HILL CITY...AITKIN 310 AM CDT SUN JUL 10 2016 ...A PERIOD OF STRONG WIND EXPECTED EARLY THIS MORNING... A PERIOD OF STRONG WINDS...FROM 35 TO 50 MPH...WILL BE POSSIBLE AS AN AREA OF SHOWERS AND STORMS MOVE OFF. OBSERVATIONS IN BOTH LONGVILLE AND WALKER HAVE REPORTED HIGH GUSTS JUST AS THE AREA OF RAIN DIMINISHES. WE EXPECT THIS TREND TO CONTINUE THIS MORNING IMPACTING BACKUS...PINE RIVER...HILL CITY AND LEADER OVER THE NEXT 1 TO 2 HOURS...THEN IMPACTING PEQUOT LAKES...THE BRAINERD LAKES REGION...EMILY AND GARRISON MOST LIKELY AFTER 430 AM. BE PREPARED FOR A PERIOD OF SUSTAINED WINDS AROUND FROM 20 TO 35 MPH WITH GUSTS TO 50 MPH. MELDE
Local storm report, Jul 10, 3:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
325 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM NON-TSTM WND GST 1 ENE LONGVILLE 46.99N 94.20W
07/10/2016 M51 MPH CASS MN AWOS
0255 AM NON-TSTM WND GST 1 NNW HILL CITY 46.99N 93.60W
07/10/2016 M54 MPH AITKIN MN MESONET
&&
JJMThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:33 AM CDT | Special Weather Statement | DLH | Crow Wing | 42 min |
| Jul 10, 1:17 AM CDT | Special Weather Statement | DLH | Crow Wing | 28 min |
| Jul 10, 2:42 AM CDT | Special Weather Statement | DLH | Crow Wing | 18 min |
| Jul 10, 9:11 AM CDT | Small Craft Advisory | DLH | 9 hr | |
| Jul 10, 10:07 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 8 hr |
Nearby
Wind Advisories in Minnesota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.